Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 257, NWS Nashville, TN

September 6, 2002Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2002, 7:51 PM CDT for Benton County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2002, 7:51 PM CDT (00:51 UTC)
Expired
Sep 6, 2002, 8:15 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Benton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WUUS54 KOHX 070051
SVRBNA
TNC005-070115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
749 PM CDT FRI SEP 6 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN TENNESSEE

* UNTIL 815 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM IN EXTREME SOUTHERN BENTON COUNTY...16 MILES 
  SOUTH OF CAMDEN...MOVING WEST AT 10 MPH.

$$

LAT...LON 3581 8787 3597 8797 3585 8836 3563 8822

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:15 PM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Sep 6, 2:15 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT FRI SEP 6 2002

SATELLITE SHOWING RETURN FLOW AROUND SURFACE RIDGE IN FORM OF SCATTERED
CUMULUS CLOUDS AND WITH DEWPOINTS CLIMBING BACK INTO THE UPPER 60S
AND LOWER 70S ISOLATED SHOWERS HAVE DEVELOPED IN MIDDLE TENNESSEE
THIS AFTERNOON ALONG NEGATIVE 5 LIFTED INDEX AXIS.

MODELS TAKE GULF TROPICAL SYSTEM WESTWARD AND INTO SOUTH TEXAS NEXT
COUPLE OF DAYS.

WILL MENTION ISOLATED SHOWERS/TSTMS THIS EVENING AND AGAIN ON
SATURDAY.

PRELIMINARY NUMBERS:
NASHVILLE  67 88 68 88 66  1110
CROSSVILLE 61 84 61 83 60  1110

.BNA...NONE.
BOYD
01

In the hours before

Local storm report, Sep 6, 4:49 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
449 PM CDT FRI SEP 6 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    1NE HARTSVILLE            TN   WIND DAMAGE
09/06/02   TROUSDALE                      LAW ENFORCEMENT REPORTED
                                          TREES DOWN AND POWER LINES
                                          DOWN ON HALLTOWN RD

JLM
Local storm report, Sep 6, 5:13 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
513 PM CDT FRI SEP 6 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    5E WAVERLY                TN   WIND DAMAGE
09/06/02   HUMPHREYS                      LAW ENFORCEMENT REPORTED
                                          TREES DOWN NEAR GORMAN ON
                                          HWY 70

JLM
Local storm report, Sep 6, 5:31 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
531 PM CDT FRI SEP 6 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    5W TENNESSEE RIDGE        TN   WIND DAMAGE
09/06/02   HOUSTON                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN ON SATE ROUTE
                                          147 NEAR TOWN OF STEWART

JLM

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.